November  2016, 36(11): 6475-6485. doi: 10.3934/dcds.2016079

Backward iteration algorithms for Julia sets of Möbius semigroups

1. 

Department of Mathematical Sciences, Ball State University, Muncie, IN 47306

2. 

Department of Mathematics, Graduate School of Science, Osaka University, 1-1, Machikaneyama, Toyonaka, Osaka, 560-0043

Received  November 2015 Revised  March 2016 Published  August 2016

We extend a result regarding the Random Backward Iteration algorithm for drawing Julia sets (known to work for certain rational semigroups containing a non-Möbius element) to a class of Möbius semigroups which includes certain settings not yet been dealt with in the literature, namely, when the Julia set is not a thick attractor in the sense given in [8].
Citation: Rich Stankewitz, Hiroki Sumi. Backward iteration algorithms for Julia sets of Möbius semigroups. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6475-6485. doi: 10.3934/dcds.2016079
References:
[1]

M. Barnsley, Fractals Everywhere,, Academic Press, (1988).   Google Scholar

[2]

M. F. Barnsley and S. G. Demko, Rational approximation of fractals,, in Rational approximation and interpolation (Tampa, (1983), 73.  doi: 10.1007/BFb0072400.  Google Scholar

[3]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems,, Constr. Approx., 5 (1989), 3.  doi: 10.1007/BF01889596.  Google Scholar

[4]

A. F. Beardon, The Geometry of Discrete Groups,, vol. 91 of Graduate Texts in Mathematics, (1995).   Google Scholar

[5]

D. Boyd, An invariant measure for finitely generated rational semigroups,, Complex Variables Theory Appl., 39 (1999), 229.  doi: 10.1080/17476939908815193.  Google Scholar

[6]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, URL , ().   Google Scholar

[7]

J. H. Elton, An ergodic theorem for iterated maps,, Ergodic Theory Dynam. Systems, 7 (1987), 481.  doi: 10.1017/S0143385700004168.  Google Scholar

[8]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups,, Ergodic Theory Dynam. Systems, 32 (2012), 1889.  doi: 10.1017/S014338571100054X.  Google Scholar

[9]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces,, Israel J. Math., 46 (1983), 12.  doi: 10.1007/BF02760620.  Google Scholar

[10]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442.  doi: 10.1142/S021812740300731X.  Google Scholar

[11]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I,, Proc. London Math. Soc., 3 (1996), 358.  doi: 10.1112/plms/s3-73.2.358.  Google Scholar

[12]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups,, Math. Z., 222 (1996), 161.  doi: 10.1007/BF02621862.  Google Scholar

[13]

J. E. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713.  doi: 10.1512/iumj.1981.30.30055.  Google Scholar

[14]

A. Freire, A. Lopes and R. Mañé, An invariant measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 45.  doi: 10.1007/BF02584744.  Google Scholar

[15]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere,, Ergod. Th. & Dynam. Sys., 3 (1983), 351.  doi: 10.1017/S0143385700002030.  Google Scholar

[16]

R. Mañé, On the uniqueness of the maximizing measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 27.  doi: 10.1007/BF02584743.  Google Scholar

[17]

E. Mihailescu, Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets,, Discrete Contin. Dyn. Syst., 32 (2012), 961.  doi: 10.3934/dcds.2012.32.961.  Google Scholar

[18]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups,, Ph.D. Thesis. University of Illinois, (1998).   Google Scholar

[19]

R. Stankewitz, Density of repelling fixed points in the Julia set of a rational or entire semigroup, II,, Discrete Contin. Dyn. Syst., 32 (2012), 2583.  doi: 10.3934/dcds.2012.32.2583.  Google Scholar

[20]

R. Stankewitz and H. Sumi, Random backward iteration algorithm for Julia sets of rational semigroups,, Discrete Contin. Dyn. Syst., 35 (2015), 2165.  doi: 10.3934/dcds.2015.35.2165.  Google Scholar

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups,, Nonlinearity, 13 (2000), 995.  doi: 10.1088/0951-7715/13/4/302.  Google Scholar

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps,, Proc. Lond. Math. Soc. (3), 102 (2011), 50.  doi: 10.1112/plms/pdq013.  Google Scholar

show all references

References:
[1]

M. Barnsley, Fractals Everywhere,, Academic Press, (1988).   Google Scholar

[2]

M. F. Barnsley and S. G. Demko, Rational approximation of fractals,, in Rational approximation and interpolation (Tampa, (1983), 73.  doi: 10.1007/BFb0072400.  Google Scholar

[3]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems,, Constr. Approx., 5 (1989), 3.  doi: 10.1007/BF01889596.  Google Scholar

[4]

A. F. Beardon, The Geometry of Discrete Groups,, vol. 91 of Graduate Texts in Mathematics, (1995).   Google Scholar

[5]

D. Boyd, An invariant measure for finitely generated rational semigroups,, Complex Variables Theory Appl., 39 (1999), 229.  doi: 10.1080/17476939908815193.  Google Scholar

[6]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, URL , ().   Google Scholar

[7]

J. H. Elton, An ergodic theorem for iterated maps,, Ergodic Theory Dynam. Systems, 7 (1987), 481.  doi: 10.1017/S0143385700004168.  Google Scholar

[8]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups,, Ergodic Theory Dynam. Systems, 32 (2012), 1889.  doi: 10.1017/S014338571100054X.  Google Scholar

[9]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces,, Israel J. Math., 46 (1983), 12.  doi: 10.1007/BF02760620.  Google Scholar

[10]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442.  doi: 10.1142/S021812740300731X.  Google Scholar

[11]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I,, Proc. London Math. Soc., 3 (1996), 358.  doi: 10.1112/plms/s3-73.2.358.  Google Scholar

[12]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups,, Math. Z., 222 (1996), 161.  doi: 10.1007/BF02621862.  Google Scholar

[13]

J. E. Hutchinson, Fractals and self-similarity,, Indiana Univ. Math. J., 30 (1981), 713.  doi: 10.1512/iumj.1981.30.30055.  Google Scholar

[14]

A. Freire, A. Lopes and R. Mañé, An invariant measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 45.  doi: 10.1007/BF02584744.  Google Scholar

[15]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere,, Ergod. Th. & Dynam. Sys., 3 (1983), 351.  doi: 10.1017/S0143385700002030.  Google Scholar

[16]

R. Mañé, On the uniqueness of the maximizing measure for rational maps,, Bol. Soc. Bras. Math., 14 (1983), 27.  doi: 10.1007/BF02584743.  Google Scholar

[17]

E. Mihailescu, Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets,, Discrete Contin. Dyn. Syst., 32 (2012), 961.  doi: 10.3934/dcds.2012.32.961.  Google Scholar

[18]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups,, Ph.D. Thesis. University of Illinois, (1998).   Google Scholar

[19]

R. Stankewitz, Density of repelling fixed points in the Julia set of a rational or entire semigroup, II,, Discrete Contin. Dyn. Syst., 32 (2012), 2583.  doi: 10.3934/dcds.2012.32.2583.  Google Scholar

[20]

R. Stankewitz and H. Sumi, Random backward iteration algorithm for Julia sets of rational semigroups,, Discrete Contin. Dyn. Syst., 35 (2015), 2165.  doi: 10.3934/dcds.2015.35.2165.  Google Scholar

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups,, Nonlinearity, 13 (2000), 995.  doi: 10.1088/0951-7715/13/4/302.  Google Scholar

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps,, Proc. Lond. Math. Soc. (3), 102 (2011), 50.  doi: 10.1112/plms/pdq013.  Google Scholar

[1]

Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165

[2]

Jun Hu, Oleg Muzician, Yingqing Xiao. Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3189-3221. doi: 10.3934/dcds.2018139

[3]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[4]

Weiyuan Qiu, Fei Yang, Yongcheng Yin. Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3375-3416. doi: 10.3934/dcds.2016.36.3375

[5]

Youming Wang, Fei Yang, Song Zhang, Liangwen Liao. Escape quartered theorem and the connectivity of the Julia sets of a family of rational maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5185-5206. doi: 10.3934/dcds.2019211

[6]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[7]

Deena Schmidt, Janet Best, Mark S. Blumberg. Random graph and stochastic process contributions to network dynamics. Conference Publications, 2011, 2011 (Special) : 1279-1288. doi: 10.3934/proc.2011.2011.1279

[8]

Felix X.-F. Ye, Yue Wang, Hong Qian. Stochastic dynamics: Markov chains and random transformations. Discrete & Continuous Dynamical Systems - B, 2016, 21 (7) : 2337-2361. doi: 10.3934/dcdsb.2016050

[9]

Brendan Weickert. Infinite-dimensional complex dynamics: A quantum random walk. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 517-524. doi: 10.3934/dcds.2001.7.517

[10]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[11]

Tien-Cuong Dinh, Nessim Sibony. Rigidity of Julia sets for Hénon type maps. Journal of Modern Dynamics, 2014, 8 (3&4) : 499-548. doi: 10.3934/jmd.2014.8.499

[12]

Mario Roy, Mariusz Urbański. Random graph directed Markov systems. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 261-298. doi: 10.3934/dcds.2011.30.261

[13]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[14]

Ji Li, Kening Lu, Peter W. Bates. Invariant foliations for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3639-3666. doi: 10.3934/dcds.2014.34.3639

[15]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[16]

Johnathan M. Bardsley. Gaussian Markov random field priors for inverse problems. Inverse Problems & Imaging, 2013, 7 (2) : 397-416. doi: 10.3934/ipi.2013.7.397

[17]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

[18]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Corrigendum to: Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 593-594. doi: 10.3934/dcds.2015.35.593

[19]

Jeffrey Diller, Han Liu, Roland K. W. Roeder. Typical dynamics of plane rational maps with equal degrees. Journal of Modern Dynamics, 2016, 10: 353-377. doi: 10.3934/jmd.2016.10.353

[20]

Mark Comerford. Non-autonomous Julia sets with measurable invariant sequences of line fields. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 629-642. doi: 10.3934/dcds.2013.33.629

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]